Do I Tell My Psychiatrist She Ruined My Life?

Discussion in 'Support' started by cjb2811, Jun 4, 2016.

tinnitus forum
    1. cjb2811
      No Mood

      cjb2811 Member

      Tinnitus Since:
      10/2008
      Cause of Tinnitus:
      Lamictal & Tegretol
      I have posted my story elsewhere. The gift of severe tinnitus was given to me by my psychiatrist. First she prescribed me Lamictal, which took my moderate tinnitus to a severe level. By some miracle it got better after a year. Then I made the mistake of taking her prescription of Tegretol - similar to Lamictal - when a situation in my life made me depressed again. I find it very negligent on her part and am considering sending her the following email, or an edited version of it. I don't know if it will help anything. Any thoughts are appreciated.

      Hello Dr. XXXX.

      This is the last correspondence you will have from me. Following this email I will not bother you anymore. I need to write you because during the time I was in treatment with you I went through quite a lot. I have told you this before, but I must make it abundantly clear that the tinnitus from which I suffer is the largest, most devastating problem in my entire life. I always had tinnitus, but the severe tinnitus began in November 2013 after you prescribed me Lamictal. Of course I was angry and upset about what happened with the side effect, but I really could not fault you. You made a diagnosis and prescribed an appropriate drug.

      Somehow, over the course of later 2014 and early 2015 the tinnitus subsided. It was an absolute miracle. I had my life back. Then everything came crashing down with the legal trouble. But more important than the legal trouble, more important than any mood disorder, more important than anything else is that the tinnitus subsided. This was a miracle and I had my life back. I was the happy person that I was before I met you. You only know me as someone who has this incredible suffering. I wasn't like that before. I became my old self again.

      It is approaching one year since the visit I had with you in June 2015 that again fundamentally changed my life. I was clearly severely depressed and I was looking for answers. However, I did not have the absolute terror of severe tinnitus. You made the decision to prescribe me a drug in the same class as Lamictal, Tegretol - an anticonvulsant mood stabilizer - despite the life-altering effect Lamictal had on me. After only two days of taking Tegretol the tinnitus returned, worse than it had ever been. I have been suffering from this ever since then, and am unable to function in life. Looking back on this situation, there is something that I have to get off of my chest. Your decision to prescribe Tegretol after the effect Lamictal had on me was nothing short of negligent. I never should have been given a drug similar to and in the same class of one that so completely devastated my life. Now my life is devastated again. It is not biological. It is not bipolar disorder. I am depressed because I am in constant distress because of my tinnitus. My central nervous system is on high alert 24/7 because of this ailment and I am unable to function. My life has been stolen from me by psychiatry. It is fair for me to be angry about the outcome of Lamictal, but not angry at you. You didn't do anything wrong in that case. But in the case of Tegretol, you acted negligently. When prescribing medicine it is a doctor's job to weigh to risks versus the benefits of a medication. The risk of giving me this medication was much too high, but you neglected that, and for that I am angry. I am very angry and my life has been ruined.

      I am not going to try and pursue legal action. I am not going to write bad reviews about you on medical websites. I am not going to do anything. I just need you to know that what you did was wrong. You did not act in your patient's best interests and I am paying the price for it, and probably will be for the rest of my life. Thank you for this horrible gift of suffering in every waking moment of every day. Tegretol has given me an incurable ailment. I truly hope that I am the worst story of any side effects with a patient you have ever had in private practice. If there is anyone who has experienced worse than I have then my heart goes out to them.

      Additionally I am no longer seeing Dr. YYYY so there is no need to contact him. He is an unethical practitioner and I have terminated with him. I am able to obtain any medication I need on my own and can self-medicate.

      So am I angry? Yes, I am furious. My life has been stolen from me due to a doctor's negligence. But I am not going to do anything about it. I am just going to try and get my life back without psychiatry and all the time, money, and suffering it has cost me.

      That's all I have to say. I don't even want a response. Please take better care of your other patients.

      Sincerely,
      cjb2811
       
      • Hug Hug x 1
    2. Zorro!
      Wtf

      Zorro! Member

      No, you should not send that email. It will not edify your doctor one iota and ultimately it will be detrimental only to you. Consider the letter a cathartic exercise, something you had to purge from your soul. Delete it, take a deep breath, exhale, turn your back on the mess and move forward. There is nothing to be gained from looking back in anger. Doing so will only bring you ill health and a reputation as a crackpot.
       
      • Like Like x 1
      • Agree Agree x 1
    3. fishbone
      Happy

      fishbone Member

      Tinnitus Since:
      1990
      Cause of Tinnitus:
      loud noise and very bad sickness
      I agree 100%. These Drs will never take credit for ruining the life of a patient. They will always say that meds are perfect and they cannot cause the issues we are facing....
       
      • Agree Agree x 2
    4. cjb2811
      No Mood

      cjb2811 Member

      Tinnitus Since:
      10/2008
      Cause of Tinnitus:
      Lamictal & Tegretol
      Okay, point taken. That is a rough draft that I have intentions of toning down a bit.

      However, the fact remains that she was negligent. I don't really give a fuck what her reaction is. She fucked my life up. Should I pursue a malpractice lawsuit against her instead? I've already consulted law firms and they've told me I don't have cause for a suit as tinnitus is a listed side effect on almost EVERY FUCKING DRUG that exists.
       
    5. fishbone
      Happy

      fishbone Member

      Tinnitus Since:
      1990
      Cause of Tinnitus:
      loud noise and very bad sickness
      I'll tell you this much...I was overdosed on levaquin that gave me 5-10% tendon muscle tear in my legs and joints.

      It made my tinnitus way worst and has caused me sleep issues....I was so so pissed at this Dr for being so stupid and i wanted to sue him and the hospital but my father was the reason why didn't sue him. It made me sick that this Dr was in charge of the hospital. Sometimes in life we have to swallow such bitter pills. YES, it hurts, YES we are very angry and even feel violence in our bodies n souls....we just have to swallow that bitter pill..it's not easy but this is what we have to do.....

      I still think about it at times but i don't obsess over it anymore....we move forward in life!
       
      • Agree Agree x 1

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.